Sep 2, 2003
someone told me that if you take a protease inhibitor-than you shouldnot take garlic. is this true?
Response from Dr. Wohl
There are concerns that garlic in sufficient quantities can interfer with certain HIV drugs. This is best described fo rteh protease inhibitor saquinavir (Fortovase, Invirase) but may hold true for other drugs in and outside of this drug class.
One study of garlic and ritonavir did not show an effect. Ritonavir is used to boost the levels of otehr protease inhibitors, including saquinavir.
I would be cautious about taking supplemental garlic but adding some to your pasta should not be a problem.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Cough After Sucking Penis Worried I Have HIV
- Painful Red Spots After Licking Vagina Worried I Have HIV
- Penis Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Swollen Glands After Lap Dance Worried I Have HIV
- Can A Virgin Get Genital Warts?
- Can Genital Warts Cause Sterility?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.